Alert archive / Texas / High Wind Watches in 2006
High Wind Watch 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 14, 2006, 2:58 PM CST. It took effect at Jan 15, 2006, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2006, 2:58 PM CST (20:58 UTC)
- In effect from
- Jan 15, 2006, 9:00 AM CST
- Expired
- Jan 15, 2006, 4:47 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 142058 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 258 PM CST SAT JAN 14 2006 ...HIGH WIND EVENT TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY... .STRONG MID LEVEL WINDS AHEAD OF AN APPROACHING UPPER TROUGH OF LOW PRESSURE ARE EXPECTED TO PRODUCE STRONG AND GUSTY WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY. NMZ027-TXZ258-151000- /O.UPG.KMAF.HW.A.0001.060115T1500Z-060116T0300Z/ /O.NEW.KMAF.HW.W.0017.060115T1500Z-060116T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 158 PM MST SAT JAN 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 65 MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS SUNDAY. MOTORISTS PLANNING TO TRAVEL THROUGH THE GUADALUPE MOUNTAINS ON HIGHWAY 62 180 SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ074-151000- /O.NEW.KMAF.HW.A.0002.060115T1500Z-060116T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 258 PM CST SAT JAN 14 2006 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH FOR THE DAVIS MOUNTAINS ABOVE 6000 FEET...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS TO NEAR 60 MPH ACROSS ELEVATIONS ABOVE 6000 FEET SUNDAY. MOTORISTS PLANNING TO TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS74 KMAF 151047 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 447 AM CST SUN JAN 15 2006 ...HIGH WIND EVENT TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY... .STRONG MID LEVEL WINDS AHEAD OF AN APPROACHING UPPER TROUGH OF LOW PRESSURE ARE EXPECTED TO PRODUCE STRONG AND GUSTY WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TODAY...TONIGHT...AND EARLY MONDAY. TXZ074-152200- /O.UPG.KMAF.HW.A.0002.060115T1500Z-060116T0000Z/ /O.EXB.KMAF.HW.W.0017.060115T1047Z-060116T1800Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 447 AM CST SUN JAN 15 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 12 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS TO NEAR 70 MPH ACROSS ELEVATIONS ABOVE 6000 FEET TODAY. THESE WINDS ARE EXPECTED TO PERSIST THROUGH EARLY MONDAY...HOWEVER THERE MAY BE BRIEF PERIODS OF DECREASED WINDS. MOTORISTS PLANNING TO TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ258-152200- /O.EXT.KMAF.HW.W.0017.060115T1047Z-060116T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 347 AM MST SUN JAN 15 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MST MONDAY. SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 70 MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. THESE WINDS ARE EXPECTED TO PERSIST THROUGH EARLY MONDAY...HOWEVER THERE MAY BE BRIEF PERIODS OF DECREASED WINDS. MOTORISTS PLANNING TO TRAVEL THROUGH THE GUADALUPE MOUNTAINS ON HIGHWAY 62 180 SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 14, 11:44 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Jan 14, 11:44 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1144 AM CST SAT JAN 14 2006
.UPDATE...
MID AND HIGH LEVEL CLOUDINESS IS HELPING TO KEEP TEMPERATURES FROM
RISING TOO QUICKLY THIS MORNING. THE COOLEST READINGS WERE ALONG
THE PECOS RIVER VALLEY WHERE 17Z OBSERVATIONS INDICATE
TEMPERATURES WERE IN THE 40-45F DEGREE RANGE. CLOUDS WILL CONTINUE
TO INCREASE ACROSS THE AREA AND THIS IS EXPECTED TO KEEP
TEMPERATURES A LITTLE COOLER THAN THE CURRENT FORECAST. WE HAVE
LOWERED MAX TEMPS TODAY ABOUT A CATEGORY ACROSS MOST LOCATIONS.
MINOR CHANGES WERE MADE TO THE WINDS AND DEW POINTS TO ACCOUNT FOR
THE LATEST OBSERVATIONS. NO OTHER CHANGES MADE. ALL TEXT PRODUCTS
HAVE BEEN SENT AND GRAPHICS WILL BE SENT SHORTLY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 9 AM CST SUNDAY TO 9 PM CST SUNDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH FROM 9 AM CST SUNDAY TO 9 PM CST SUNDAY FOR THE
FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
06Hazardous weather outlook, Jan 14, 2:50 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CST SAT JAN 14 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-152100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 250 PM CST SAT JAN 14 2006 /150 PM MST SAT JAN 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY. WIND SPEEDS OF 35 TO 50 MPH...WITH A FEW GUSTS OVER 65 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS...WHILE WINDS OF 30 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN EXPECTED IN THE DAVIS MOUNTAINS. WESTERLY WINDS WILL INCREASE ACROSS THE MOUNTAINS AGAIN MONDAY AS ANOTHER POTENT UPPER LEVEL STORM SYSTEM MOVES ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. WINDS MAY BRIEFLY EXCEED 40 MPH SUSTAINED IN THE GUADALUPE AND DAVIS MOUNTAINS DURING THE LATE MORNING AND EARLY AFTERNOON HOURS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:29 AM CST | High Wind Watch | MAF | 11 hr | |
| Jan 14, 2:58 PM CST | High Wind Warning | MAF | 45 hr |
Nearby
High Wind Watches in Texas, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.